Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 183, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Dec 25, 2012, 4:46 AM CST for Brown County, Coleman County, Texas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2012, 4:46 AM CST (10:46 UTC)
- Expired
- Dec 25, 2012, 5:15 AM CST
- In force
- 29 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Brown County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 70 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 4:58 AM CST | HAIL 1 | May, TX | NICKEL-SIZED HAIL WITH A FEW QUARTER-SIZED HAILSTONES WERE OBSERVED AROUND 5 AM. THE EVENT LASTED 10 TO 15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2604 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
718
WUUS54 KSJT 251046
SVRSJT
TXC049-083-251130-
/O.NEW.KSJT.SV.W.0183.121225T1046Z-121225T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
446 AM CST TUE DEC 25 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...
NORTHERN BROWN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 530 AM CST
* AT 441 AM CST...SEVERE THUNDERSTORMS WERE 5 MILES WEST OF
LAKE BROWNWOOD NEAR BYRDS STORE...OR 16 MILES NORTHWEST OF
EARLY...MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAY BY 455 AM CST...
LAT...LON 3170 9916 3191 9940 3208 9917 3208 9893
3206 9890 3194 9882
TIME...MOT...LOC 1045Z 232DEG 35KT 3195 9907
$$1 follow-up statement
321
WWUS54 KSJT 251115
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
515 AM CST TUE DEC 25 2012
TXC049-083-251124-
/O.CAN.KSJT.SV.W.0183.000000T0000Z-121225T1130Z/
COLEMAN TX-BROWN TX-
515 AM CST TUE DEC 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROWN AND
NORTHEASTERN COLEMAN COUNTIES IS CANCELLED...
AT 514 AM...THE STORMS HAVE WEAKENED AND ARE NO LONGER SEVERE.
LAT...LON 3170 9916 3191 9940 3208 9917 3208 9893
3206 9890 3194 9882
TIME...MOT...LOC 1114Z 232DEG 35KT 3212 9881
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 3:34 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Dec 25, 3:34 AM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 334 AM CST TUE DEC 25 2012 .SHORT TERM... THE COMBINATION OF STRONG WINDS AND SNOW WILL REDUCE VISIBILITIES AND MAKE TRAVEL DIFFICULT ACROSS THE NORTHERN BIG COUNTRY AFTER 9 AM. STRONG WINDS AND FREEZING TEMPERATURES WILL ALSO RESULT IN WIND CHILL VALUES LOWERING INTO THE SINGLE DIGITS BY EARLY EVENING. WINTER WEATHER ADVISORY IS IN EFFECT FOR THROCKMORTON TODAY FOR 1-3 INCHES OF SNOW...WINTER WEATHER ADVISORY WILL BE ISSUED SHORTLY FOR HASKELL...JONES...AND SHACKELFORD COUNTIES FOR 1 TO 2 INCHES OF SNOW. A WIND ADVISORY IS ALSO IN EFFECT FOR STRONG NORTH WINDS. LATEST RUC MODEL IS SHOWING THE BEST SNOWFALL ACCUMULATIONS ACROSS THROCKMORTON COUNTY...AND THIS COUNTY WILL BE HAVE TO BE WATCHED CLOSELY FOR A POSSIBLE UPGRADE TO WINTER STORM WARNING IF SNOWFALL TOTALS ARE EXPECTED TO EXCEED 4 INCHES. AS THE UPPER LEVEL LOW DIGS A LITTLE FURTHER SOUTH...IT SHOULD TRACK SOUTHEAST ACROSS THE NORTHERN BIG COUNTRY TODAY. THE BEST CHANCE FOR SNOW WILL BE FROM 9AM THROUGH 6PM WHEN TEMPERATURES ARE EXPECTED TO PLUNGE BELOW FREEZING AND SOUNDINGS PROG THE BEST SNOW POTENTIAL. THE NORTHERN BIG COUNTRY...MAINLY FROM ROTAN TO ALBANY AND NORTH IS THE AREA THAT HAS THE BEST CHANCE OF RECEIVING SNOW TODAY SINCE THIS REGION IS LOCATED TO THE NORTHWEST OF THE SURFACE LOW THAT WILL TRACK FROM FAR WEST TEXAS...TO CENTRAL TEXAS AND THEN INTO SOUTHEAST TEXAS TODAY. COULD SEE LIGHT SNOWFALL ACCUMULATIONS FROM A DUSTING TO LESS THAN AN INCH ALONG THE I20 CORRIDOR COMMUNITIES OF SWEETWATER...ABILENE AND BAIRD. A FEW SHOWERS ARE POSSIBLE THIS MORNING ACROSS MOST OF THE AREA IN THE WARM AIR ADVECTION IN ADVANCE OF THE UPPER LOW. A FEW THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE EASTERN COUNTIES. THE SNOW SHOULD END BY 6PM AS THE UPPER LOW PRESSURE SYSTEM DEPARTS. AS SKIES CLEAR TONIGHT...LOW TEMPERATURES WILL DROP OFF QUICKLY ESPECIALLY ACROSS THE SNOW COVERED FIELDS OF THE NORTHERN BIG COUNTRY. 26 .LONG TERM... UPPER RIDGE WILL BUILD OVER THE FORECAST AREA IN THE WAKE OF THE DEPARTING UPPER LOW...THEN QUICKLY BACK TO THE SOUTHWEST BY THURSDAY IN RESPONSE TO A DEVELOPING UPPER LOW OVER THE SOUTHWEST. COLD POSTFRONTAL HIGHS ON WEDNESDAY WILL ONLY BE IN THE LOW TO MID 30S OVER THE BIG COUNTRY WITH UPPER 30S TO MID 40S SOUTH OF INTERSTATE 20. AFTER ANOTHER COLD MORNING ON THURSDAY WITH LOWS IN THE MID TEENS TO THE LOWER 20S...WILL SEE AFTERNOON HIGHS ON THURSDAY IN THE LOWER TO UPPER 50S. BOTH ECMWF AND GFS MOVE THE NEXT UPPER LOW OVER THE CENTRAL PLAINS BY LATE THURSDAY...PUSHING THE NEXT COLD FRONT THROUGH THE FORECAST AREA DURING THE DAY ON FRIDAY. A SERIES OF FRONTAL PASSAGES INTO THE BEGINNING OF THE COMING WEEK WILL KEEP AFTERNOON HIGHS AT OR BELOW SEASONAL NORMS. AS WE APPROACH THE NEW YEAR...THINGS GET A LITTLE COMPLICATED. THE GFS ENSEMBLE IS CHAOTIC WITH THE PREFERRED SOLUTION ELUDING TO A CLOSED LOW OVER THE BAJA MONDAY THROUGH MID-WEEK. THIS SCENARIO INTRODUCES RAINFALL OVER THE FORECAST AREA EARLY MONDAY AND KEEPS A CHANCE OF RAINFALL THROUGH MID-WEEK AS A SOUTHWEST FLOW ALOFT CONTINUES OVER THE AREA. THE ECMWF OPENS AN UPPER TROUGH OVER THE BAJA EARLY MONDAY AND THEN CLOSES AN UPPER LOW OVER THE BAJA ON TUESDAY...WITH THE BEST CHANCE OF RAINFALL OVER OUR AREA LATE TUESDAY. WILL GO WITH THE GFS WHICH INTRODUCES MOISTURE OVER THE CWA DURING THE DAY ON MONDAY. WILL KEEP MOISTURE OVER THE AREA THROUGH THE END OF THE EXTENDED AS BOTH MODELS SHOW PRECIP ON TUESDAY. WITH KEEP PRECIP TYPE LIGHT RAIN AT THIS TIME BUT AS WILL GET FURTHER DOWN THE ROAD...THERE MAY BE A CHANCE FOR FROZEN PRECIP ENCROACHING ON NORTHWESTERN COUNTIES LATER INTO THE WEEK. 15 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 39 15 31 22 53 / 40 5 0 0 0 SAN ANGELO 48 18 41 23 58 / 30 0 0 0 0 JUNCTION 58 22 45 19 59 / 20 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN... CONCHO...CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE... MASON...MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA... SCHLEICHER...SHACKELFORD...STERLING...SUTTON...TAYLOR... THROCKMORTON...TOM GREEN. WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: THROCKMORTON. && 15
Hazardous weather outlook, Dec 24, 9:18 PM CST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 918 PM CST MON DEC 24 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-260330- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 918 PM CST MON DEC 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT EAST OF A THROCKMORTON...COLEMAN TO JUNCTION LINE. THE MAIN HAZARD WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW WILL DEVELOP ACROSS THE NORTHERN BIG COUNTRY LATE CHRISTMAS MORNING...AND CONTINUE THROUGH THE AFTERNOON. ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE ACROSS THROCKMORTON COUNTY. THE SNOW WILL COMBINE WITH STRONG NORTH WINDS TO GREATLY REDUCE VISIBILITIES. MUCH COLDER TEMPERATURES AND STRONG WINDS WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS THE REMAINDER OF WEST CENTRAL TEXAS ON CHRISTMAS. WINDS CHILLS WILL FALL INTO THE SINGLE DIGITS TUESDAY NIGHT. LOW WIND CHILLS COULD CAUSE FROSTBITE...DRESS IN LAYERS AND COVER YOUR HEAD...IF PLANNING TO BE OUTSIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 8:53 PM CST | Winter Weather Advisory | SJT | Fisher, Haskell, Jones, Shackelford, Throckmorton | 21 hr |
| Dec 25, 4:56 AM CST | Special Weather Statement | SJT | Runnels | 34 min |
| Dec 25, 5:29 AM CST | Special Weather Statement | SJT | Brown | 31 min |
| Dec 25, 5:42 AM CST | Special Weather Statement | SJT | Brown | 33 min |
| Dec 25, 5:46 AM CST | Severe Thunderstorm Warning | SJT | Brown | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.